Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Real and complex Chebyshev approximation on the unit disk and interval


Authors: Martin H. Gutknecht and Lloyd N. Trefethen
Journal: Bull. Amer. Math. Soc. 8 (1983), 455-458
MSC (1980): Primary 30E10; Secondary 41A20
DOI: https://doi.org/10.1090/S0273-0979-1983-15118-2
MathSciNet review: 693961
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. C. K. Chui, O. Shisha and P. W. Smith, Padé approximants as limits of best rational approximants, J. Approx. Theory 12 (1974), 201-204. MR 358160
  • 2. S. W. Ellacott, A note on a problem of Saff and Varga concerning the degree of complex approximation to real valued functions, Bull. Amer. Math. Soc. (N.S.) 6 (1982), 218-220. MR 640950
  • 3. M. H. Gutknecht and L. N. Trefethen, Nonuniqueness of rational Chebyshev approximations on the unit disk, J. Approx. Theory (to appear). MR 720942
  • 4. K. N. Lungu, Best approximation by rational functions, Mat. Z. 10 (1971), 11-15. (Russian) MR 290004
  • 5. A. Ruttan, On the cardinality of a set of best complex rational approximations to real function, Padé and Rational Approximation (E. B. Saff and R. S. Varga, eds.), Academic Press, New York, 1977, pp. 303-319. MR 473647
  • 6. E. B. Saff and R. S. Varga, Nonuniqueness of best approximating complex rational functions, Bull. Amer. Math. Soc. 83 (1977), 375-377. MR 433108
  • 7. E. B. Saff and R. S. Varga, Nonuniqueness of best complex rational approximations to real functions on real intervals, J. Approx. Theory 23 (1978), 78-85. MR 499031
  • 8. L. N. Trefethen and M. H. Gutknecht, Real vs. complex rational Chebyshev approximation on an interval, Trans. Amer. Math. Soc. (submitted). MR 716837
  • 9. R. S. Varga, Topics in polynomial and rational interpolation and approximation, Les Presses de l'Université de Montréal, Montréal, 1982. MR 654329
  • 10. J. L. Walsh, Interpolation and approximation by rational functions in the complex domain, 5th. ed., Amer. Math. Soc. Colloq. Publ., vol. 20, Amer. Math. Soc. Providence, R.I., 1966. MR 218588
  • 11. J. L. Walsh, Padé approximants as limits of rational functions of best approximation, J. Math. Mech. 13 (1964), 305-312. MR 161074
  • 12. J. L. Walsh, Padé approximants as limits of rational functions of best approximation, real domain, J. Approx. Theory 11 (1974), 225-230. MR 352801

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1980): 30E10, 41A20

Retrieve articles in all journals with MSC (1980): 30E10, 41A20


Additional Information

DOI: https://doi.org/10.1090/S0273-0979-1983-15118-2

American Mathematical Society